What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 27, 2:25 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 27, 2:25 PM EST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
325 PM EDT Sun Sep 27 2020
.DISCUSSION...
...Daily Storms a Good Bet Early This Week...
...Locally Heavy Rain Possible...
Current-Tonight...As we draw into late September favorable
moisture, instability and other mechanisms can take a little
longer to come together to produce convection, largely due to a
lower sun angle. Recent guidance from HRRR continues to indicate
development of storms along/near the I-4 corridor late this
afternoon into evening. Numerous showers and embedded storms are
expected roughly from Kissimmee across metro Orlando and portions
of Lake and Volusia counties through nightfall, along with the
chance of a few stronger storms and locally heavy rains. Some
steering push toward the east coast is expected and storms will
persist over land through around 10-11 PM before diminishing and
shifting offshore Brevard and Volusia counties late tonight.
Monday...A moist S-SW flow regime featuring precipitable water in
excess of 2 inches and defined boundaries will allow for eventual
development of scattered to numerous afternoon and evening
lightning storms. Subtle disturbances in flow aloft should enhance
overall instability. Wl maintain numerous to categorical coverage
across most of the area.
Storms will be very efficient in producing heavy rainfall due to
the amount of available moisture, and rainfall amounts up to 3"
will be possible where larger scale boundary collisions occur
causing storms to slow down or where multiple rounds of rainfall
are received. Frequent lightning will also likely occur with some
storms.
prev disc...
Tuesday-Wednesday...Both the GFS and ECMWF have showed good
continuity over the last 24 hours showing an impressive digging mid-
upper level trough that is forecast to move across the Deep South
Tuesday into Wednesday before rapidly lifting northward up the
eastern seaboard. A weak surface low is forecast to develop near the
SE U.S. late Tuesday with both models showing its associated cool
front pushing through the area Tuesday night or early Wednesday as
the surface low lifts northward. The GFS remains just a tad faster
than the ECMWF.
Deep moisture remains across the area out ahead of this boundary on
Tuesday and with upper-level support will keep 60-70% chances for
showers and lightning storms. As the trough continues its approach
wind fields aloft will also strengthen, making for pretty rapid
storm motion and increasing the potential for strong winds gusts.
Depending on how quickly convection develops on Tuesday, may need to
bump up temperatures, especially along the coast, as the SSW/SW
winds will likely prevent the sea breeze.
Some drier and cooler air will start to in move behind the boundary
from north to south Tuesday night, decreasing rain chances as it
does so. Overnight lows around 70, but NW of I-4 may reach the mid-
upper 60s.
WNW/NW winds will continue to usher drier air into east central FL
on Wednesday, but to account for the slower ECMWF solution, have
left in 30% rain chances except for 40% across the Treasure Coast.
These are for early in the day with chances diminishing thereafter.
Cooler temps in the upper 70s to low 80s except a few degrees higher
for the Treasure Coast.
Thursday-Saturday...Winds will veer onshore with higher moisture
almost immediately starting to creep back northward from Thursday
onward. Expecting an increase in onshore-moving showers with higher
potential from Vero Beach southward. The global models are also
showing an inverted trough developing in the vicinity of the Bahamas
so rain chances may need to eventually be increased even moreso
across this area.
Max temps lower to mid 80s. Cooler overnight lows in the lower to
mid 60s inland and Volusia but still upper 60s to low 70s
Space/Treasure Coasts. However, Thursday morning may have some spots
start out in the upper 50s in northern Lake and NW Volusia county.
&&
.AVIATION...
Higher coverage of SHRA/TSRA is anticipated this afternoon with
cooler temps aloft and moisture availability holding steady.
Activity has already initiated near northern terminals (north of
MCO) which will continue to build through the remainder of the
afternoon. Most favorable coverage will be across interior
terminals, where confidence is high enough to include TEMPO thru
early eve. More robust convective potential this afternoon will
allow for lingering activity to last past 00Z, so inclusion of
vicinity mention later tonight. Stratus development from VRB south
this afternoon should clear within a few hours. Generally VFR
outside of MVFR/IFR in convection.
&&
.MARINE...Tonight-Mon...Favorable conds tonight with seas 1-3 ft
and winds 10 kt or less. Offshore moving late aftn-eve storms Mon
will potentially increase winds and seas, otherwise expect seas
2-3 ft over most of the waters with 1-2 ft near the immediate
coast in morning and into early aftn.
Tuesday night-Thursday...Frontal boundary will push across the
waters late Tuesday night into Wednesday bringing a brief period of
poor boating conditions. Winds will veer to WNW/NW behind the
boundary and eventually northerly by Wednesday night. Seas may
build slightly up to 5 ft offshore but should remain in the 3-4 ft
range. Winds will veer onshore on Thursday at around 10 kt.
&&
.HYDROLOGY...
The Saint Johns River at Astor is in Minor Flood Stage. The river
is forecast to remain in Minor Flood State at Astor through late
week. The Saint Johns River near Deland, Sanford, and above Lake
Harney is forecast to remain within Action Stage through the week.
An increasing likelihood of local rainfall may impede, or
preclude any rate of expected drainage this week however. Refer to
daily Flood Statements from NWS Melbourne for the latest river
levels and forecasts.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 87 72 88 / 60 80 40 80
MCO 74 86 73 88 / 60 80 30 80
MLB 76 87 74 90 / 20 60 40 70
VRB 76 88 73 89 / 20 50 30 60
LEE 73 85 73 87 / 70 50 30 80
SFB 73 86 73 88 / 50 80 30 80
ORL 74 86 74 88 / 60 80 30 80
FPR 75 89 73 89 / 30 70 30 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
FORECASTS...Pendergrast
IDSS....Sedlock
AVIATION...Smith
Hazardous weather outlook, Sep 27, 9:20 AM EST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1020 AM EDT Sun Sep 27 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1020 AM EDT Sun Sep 27 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered to numerous lightning storms are forecast to develop
from mid through late afternoon across the interior of east
central Florida, with scattered showers and storms over the
coastal counties. Developing storms will move toward northeast at
10 to 15 mph from around I-4 north, and 5 to 10 mph across areas
to the south. Deadly cloud to ground lightning strikes, brief
gusty winds of 30 to 40 mph, and torrential downpours will be
possible in some locations. Move indoors to safety at the first
sign of threatening skies, or if you hear thunder.
.FLOOD IMPACT...
Local rainfall amounts of 1 to 3 inches may produce temporary
flooding of roadways, urban and other poorly drained low lying
areas, mainly from Osceola County to Metro Orlando and along to
west of the Interstate Four corridor early this evening. Never
drive into an area where water covers the road. The water depth
may be too great to allow your vehicle to pass through safely.
.RIP CURRENT IMPACT...
There is a Moderate Risk for dangerous rip currents at the
central Florida Atlantic beaches. While rip currents will be
present all day, the threat will be highest through 230 PM. To
reduce your chances of being caught in the seaward pull of a rip
current, swim only near a lifeguard and never swim alone, while
following social distancing guidelines.
.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts to around 35 knots will be possible on inland lakes as
well as the intracoastal and near shore Atlantic waters north of
Cape Canaveral. the highest chances will be over the interior
counties, especially along and north of the I-4 corridor including
Metro Orlando and the Harris chain of lakes.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is in Minor Flood Stage. The river
is forecast to remain in Minor Flood State through late week. The
Saint Johns River near Deland, Sanford, and above Lake Harney is
forecast to remain within Action Stage through the week. Refer to
daily Flood Statements from NWS Melbourne for the latest river
levels and forecasts.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Numerous showers and lightning storms are expected Monday and
Tuesday, with the potential for strong storms Tuesday afternoon
and evening. Much lower storm chances are forecast across much of
the area from mid to lake week. The main storm threats continue to
be cloud to ground lightning strikes, gusty winds, and torrential
downpours.
The rip current threat is expected to remain Moderate this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today and tonight.
Pendergrast
In the hours before
Special weather statement, Sep 27, 5:29 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
629 PM EDT Sun Sep 27 2020
FLZ041-044-272330-
Northern Lake County FL-Inland Volusia FL-
629 PM EDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 730 PM EDT...
At 627 PM EDT, Doppler radar was tracking strong thunderstorms just
west of DeLand, moving northeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, DeLand, Orange City, Lake Helen and DeLeon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning will also occur. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 2893 8144 2909 8153 2926 8121 2898 8109
TIME...MOT...LOC 2227Z 221DEG 6KT 2901 8140
DWS
Special weather statement, Sep 27, 5:48 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
648 PM EDT Sun Sep 27 2020
FLZ044-144-272345-
Northern Lake County FL-Southern Lake County FL-
648 PM EDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 745 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms near
Fruitland Park, or near Leesburg, moving northeast at 15 mph. Others
were near Lakeland and Polk City moving toward the south end of Lake
County.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning will also occur. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2245Z 223DEG 19KT 2881 8196
DWSSpecial weather statement, Sep 27, 6:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
718 PM EDT Sun Sep 27 2020
FLZ044-045-144-280015-
Northern Lake County FL-Orange FL-Southern Lake County FL-
718 PM EDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 815 PM EDT...
At 715 PM EDT, Doppler radar was tracking strong thunderstorms near
Tavares, moving northeast at 15 to 20 mph. Others were near Astatula
also pushing northeast.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Apopka, Eustis, Mount Dora, Mount Plymouth and Zellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Rainfall amounts of 2 to 3 inches may
occur. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning will also occurr. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 2896 8167 2896 8166 2905 8166 2908 8153
2885 8140 2881 8143 2872 8146 2863 8146
2862 8170
TIME...MOT...LOC 2315Z 237DEG 20KT 2874 8169
DWSSpecial weather statement, Sep 27, 6:42 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
742 PM EDT Sun Sep 27 2020
FLZ045-280045-
Orange FL-
742 PM EDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
845 PM EDT...
At 740 PM EDT, Doppler radar was tracking strong thunderstorms over
Oakland, or near Winter Garden, moving northeast at 10 to 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Ocoee, Winter Garden, Winter Park and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Rainfall amounts of 2 to 4 inches may
occur in spots. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is also occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 2862 8165 2863 8145 2863 8134 2842 8134
2842 8166
TIME...MOT...LOC 2340Z 235DEG 10KT 2856 8164
DWS